Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I've been on roaccutane (UK equivelent of accutane) for about a month and a half now. I started the first 28 days on 40mg then bumped them up to 60mg. About a week after increasing the dosage I started suffering from REALLY bad eyes. They are red, inflammed and incredibly itchy so much so that I've had to have two days off from school in hope that they would calm down. I've been using eye drops and special gels to keep the moist. As far as I can make out they are very wet but the redness still hasnt subsided and having your eyes with werid gel stuff in them 24/7 isnt very pleasant.

What I want to know is if this side effect goes away? I figured it must do other why would they bother easing you in with a 40mg dose when soon as you up it you get side effects untill the end of the course anyway. (If that makes sense).

The things im using at the moment are GelTears for regular use, GoldenEye for morning and nights and occasionally Refresh to wash the gel that has dried up in and around my eye.

Share this post


Link to post
Share on other sites
I've been on roaccutane (UK equivelent of accutane) for about a month and a half now. I started the first 28 days on 40mg then bumped them up to 60mg. About a week after increasing the dosage I started suffering from REALLY bad eyes. They are red, inflammed and incredibly itchy so much so that I've had to have two days off from school in hope that they would calm down. I've been using eye drops and special gels to keep the moist. As far as I can make out they are very wet but the redness still hasnt subsided and having your eyes with werid gel stuff in them 24/7 isnt very pleasant.

What I want to know is if this side effect goes away? I figured it must do other why would they bother easing you in with a 40mg dose when soon as you up it you get side effects untill the end of the course anyway. (If that makes sense).

The things im using at the moment are GelTears for regular use, GoldenEye for morning and nights and occasionally Refresh to wash the gel that has dried up in and around my eye.

Share this post


Link to post
Share on other sites

You probably have conjuctivits (eye infection) - you should see your doctor immediately if they have been persistently red and burning for 2 days. Eye infections should not be taken lightly, they can spread rather quickly and cause irreversible damage to vision if left untreated. They will give you a prescription to clear it up.

Share this post


Link to post
Share on other sites

golden eye is for conjunctivitus so i dont think its that. i also drink 2/3litres of water a day and have done for ages.

thanks for the help so far.

does anyone know how long this usually goes on for?

oh i dont ever get hayfever and my family has no history of it. i think anti histamines would give minimal results, i may try it if no improvements happen in the next few days.

Share this post


Link to post
Share on other sites

Its probably best to go to your optician to let them have a look at your eyes just to make sure there isn't conjunctivitis as this is a side effect (as is blepharitis which is an inflammation of the lid margins). Use artificial tears fairly often-once an hour at least,try something less viscous during the day i.e hypromellose. Systane is very good but also quite expensive. Golden eye is an anti infective not an antibiotic,so if you have an infection it won't necessarily help. You can buy chloramphenicol over the counter now but its best to have a professional look at your eyes first. And these drops are only good for bacterial infections not viral. If you already had borderline dry eyes it may be why you're more affected. There are several things that exacerbate dry eyes such as warm dry air and computer use so try to avoid/reduce exposure to these things. Sunglasses can also help protect your eyes.

Share this post


Link to post
Share on other sites

STOP.

Dry eye is a somewhat common side effect and CAN BE PERMANENT! Stop taking it and go see an ophthalmologist now. I developed dry eyes, but was told it would stop when I stopped accutane, so I continued to take it and now I have permanent dry eyes. I don't know what percentage of dry eyes become permanent, but I promise, it ain't worth the risk. Dry eyes are terrible!

GO SEE AN OPHTHALMOLOGIST!

Share this post


Link to post
Share on other sites

my eyes have been dry since week 2 (now in week5) and it's to the point where my eyes are stuck shut in the mornings. i sleep with my chapstick and eye drops because when i wake up i need them that bad!! Mine are dry and hurt a little, but not red.

Share this post


Link to post
Share on other sites
I've been on roaccutane (UK equivelent of accutane) for about a month and a half now. I started the first 28 days on 40mg then bumped them up to 60mg. About a week after increasing the dosage I started suffering from REALLY bad eyes. They are red, inflammed and incredibly itchy so much so that I've had to have two days off from school in hope that they would calm down. I've been using eye drops and special gels to keep the moist. As far as I can make out they are very wet but the redness still hasnt subsided and having your eyes with werid gel stuff in them 24/7 isnt very pleasant.

What I want to know is if this side effect goes away? I figured it must do other why would they bother easing you in with a 40mg dose when soon as you up it you get side effects untill the end of the course anyway. (If that makes sense).

The things im using at the moment are GelTears for regular use, GoldenEye for morning and nights and occasionally Refresh to wash the gel that has dried up in and around my eye.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×